Stopping progesterone cream and hair loss

Hi. I stopped taking natural progesterone cream and within a couple of months, my hair started to fall out. Can stopping the cream cause hair to fall out? And if so, will it eventually stop falling out and correct itself? Or do I need to start the progesterone cream again? Thank you, Karena

Comments for Stopping progesterone cream and hair loss

Click here to add your own comments

Jan 05, 2014
Hair loss
by: Kaylana

Dear Karena,
I see that Wray is on sabbatical now, so I will take time to write a little response, albeit, not as thorough as hers are.

Yes, hair loss is connected with a progesterone deficiency. I know first hand. You can read about my saga here in these pages.

I suffered substantial hair loss for over a year. After several months of using progesterone cream, my hair started to grow again. The new hair is thick, soft, curly and surprisingly, not grey!

I was able to carry a pregnancy to full term as a result of using the cream. After the birth at around 6 weeks, my hair started to fall out again. This, however, is completely normal due to hormonal changes postpartum. My hair is still very thick and soft so I'm not worried about it.

A few questions:

What age are you? Why did you start using the cream in the first place? Did that issue resolve and that is why you stopped using it? When you stopped, did you ease off or quit cold turkey?

So, to answer your questions, quitting most likely didn't cause it. Excess opposing hormones caused the loss.

I would suggest using it again being extremely careful to not disrupt other aspects of your health. As you may know, too little of the cream can lead to estrogen dominance. Listen to your body. It takes time to heal and for things to get balanced.

Best wishes!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...